Alert archive / Alabama / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 69, NWS Tallahassee, FL

June 27, 2004Coffee County, Geneva County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2004, 3:23 PM CDT for Coffee County, Geneva County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2004, 3:23 PM CDT (20:23 UTC)
Expired
Jun 27, 2004, 3:45 PM CDT
In force
22 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Coffee County, AL, Geneva County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2004-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 872 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2004-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
872 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WUUS52 KTAE 272023
SVRTLH
ALC031-061-272045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM CDT SUN JUN 27 2004

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COFFEE COUNTY IN SOUTHEAST ALABAMA
  GENEVA COUNTY IN SOUTHEAST ALABAMA

* UNTIL 345 PM CDT

* AT 322 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS TO OVER 60 MPH...ABOUT 11
  MILES EAST OF OPP...MOVING EAST AT 55 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 345 PM CDT...    
  ALBERTON...
  FAIRVIEW...GOODMAN...
  CENTRAL CITY...BATTENS CROSSROADS...
  ENTERPRISE...

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.


LAT...LON 3139 8619 3114 8618 3110 8583 3151 8590

$$

7-TREXLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:30 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 27, 1:30 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUE DATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SUN JUN 27 2004

.CURRENTLY...MOSTLY SUNNY ACROSS LOCAL AREA..EXCEPT CLOUDY WITH SCT
SHWRS/TSTMS DRIFTING EWD ACROSS SE BIG BEND AND ADJACENT WATERS.
TEMPS FROM MID 80S SE ALA TO AROUND 90 COASTS. DEW POINTS LOW 70S SE
ALA TO UPPER 70S SE BIG BEND.

&&

.DISCUSSION...MESO-ETA/LAPS INITIALIZED WELL DEPICTING LIGHT WLY
FLOW (TYPE 4 SEA BREEZE) AND EARLY CONVECTION DEVELOPING SE BIG
BEND. MSAS SHOWS SW-NE ORIENTED SURFACE TROF ACROSS SE BIG
BEND/SCNTRL GA WHICH SERVED AS FOCUS OF PRECIP. QUASISTATIONARY
FRONTAL BOUNDARY REMAINS ACROSS SW GA THRU N ALA/GA PLACING LOCAL
AREA IN SULTRY WARM SECTOR...WITH SURFACE RIDGE AXIS W-E FROM WRN
ATLC THRU SCNTRL FLA. AT UPPER LEVELS...CUTOFF LOW LIFTING NEWD FROM
N TEXAS SPREADING DIVERGENCE DOWNSTREAM. SERIES OF ASSOCD VORTS
MOVING EWD GENERATING ACTIVE CONVECTION ACROSS ALONG AND JUST S OF
ABOVE FRONT AND MOVG EWD. OF NOTE IS BOWING SEGMENT ACROSS SRN
ALABAMA. ALSO...SE GULF TUTT LO BEGINNING TO MOVE NEWD. 12Z TLH
SOUNDING SHOWS WARMING LO LEVELS AND COOLING DRIER LEVELS ENHANCING
STEEP LAPSE RATES. FOR SHORT TERM HAVE TO MONITOR THE POTENTIAL FOR
ISOLD SEVERE STORMS LATE AFTERNOON INTO POST SUNDOWN ESPECIALLY IF
AFOREMENTIONED BOWING HOLD TOGETHER GENERATING POTENTIAL WIND
DAMAGE.

FOR MONDAY..TUTT LOW SHIFTS NEWD BUT WEAKENS SO LOCAL UPPER DYNAMICS
SHOULD WEAKEN .LIKEWISE SCNTRL FLA RIDGE TO LIFT NEW TOWARD N FLA.
HOWEVER...SERIES OF VORTS RIDING THROUGH UPR RIDGE CAN STILL
GENERATE CONVECTION AND WITH INCREASED H5 COOL POOL AND DRY
AIR...POTENTIAL FOR ISOLD SEVERE AGAIN TOMORROW. BEST CHANCE FOR
CONVECTION WILL BE NRN THIRD OF CWFA..CLOSEST TO UPR DYNAMICS H85
JET AND FRONTAL BOUNDARY. WILL GO LO LIKELY NRN THIRD TO MID SCT SE
BIG BEND. MODELS IN VERY GOOD POP/TEMP AGREEMENT.

&&

.LONG TERM...SURFACE RIDGE WILL REMAIN CLOSE OR OVER LOCAL AREA WITH
VERY LIGHT ONSHORE FLOW TUES INTO LATE WORK WEEK SO CLIMO TYPE POPS
LUK GOOD.

&&

.MARINE...FOR NEXT FEW DAYS...WINDS AND SEAS REMAIN WELL BELOW SCEC
CRITERIA. ONE GROUP FITS ALL.

&&

.FIRE WX...AMPLE LO LEVEL MOISTURE. NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 72 92 71 88/ 30 40 30 50
PFN 76 89 75 88/ 40 40 30 50
DHN 73 90 72 86/ 40 60 30 50
ABY 72 90 71 87/ 30 50 40 50
VLD 73 92 72 89/ 30 40 30 50
CTY 73 91 73 90/ 30 30 30 50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

BLOCK
Hazardous weather outlook, Jun 27, 4:30 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EDT SUN JUN 27 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-281000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
530 AM EDT SUN JUN 27 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS BEING THE
PRIMARY THREAT. FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH STRONGER
STORMS. RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR WILL BE
POSSIBLE IN LOCALIZED AREAS...RESULTING IN A THREAT FOR NUISANCE
FLOODING OF STREETS AND POOR DRAINAGE AREAS. STORMS SHOULD DIMINISH
IN COVERAGE AND INTENSITY DURING THE LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY WITH
ISOLATED STRONG STORMS ALSO POSSIBLE. HOWEVER...ORGANIZED SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
NO WIDESPREAD SEVERE WEATHER THREAT IS EXPECTED THROUGH TONIGHT...
SO SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE
REQUESTED TO SELF-ACTIVATE IF SEVERE WEATHER OR FLOODING IS OBSERVED
OR IF ANY WATCHES OR WARNINGS ARE ISSUED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

48-TURNAGE

In the hours before

Special weather statement, Jun 27, 2:21 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT SUN JUN 27 2004

ALZ065-068-FLZ007>009-272021-
COASTAL WALTON FL-COFFEE AL-GENEVA AL-HOLMES FL-INLAND WALTON FL-
322 PM EDT SUN JUN 27 2004

...LINE OF STRONG THUNDERSTORMS TO AFFECT THE AREA...
A LINE OF STRONG THUNDERSTORMS WILL PUSH INTO PARTS OF SOUTHEAST
ALABAMA AND THE EASTERN FLORIDA PANHANDLE OVER THE NEXT 1 TO 3 HOURS.
THE COUNTIES AFFECTED WILL BE COFFEE AND GENEVA IN SOUTHEAST ALABAMA
AND WALTON AND HOLMES COUNTY IN THE FLORIDA PANHANDLE. THE STORMS
WILL PRODUCE WIND GUSTS TO NEAR 45 MPH...VERY HEAVY RAIN OF AROUND
HALF INCH TO ONE INCH PER HOUR...FREQUENT AND DANGEROUS LIGHTNING AND
SMALL HAIL. RESIDENTS SHOULD MONITOR THE WEATHER THIS AFTERNOON AND
EVENING FOR POSSIBLE WARNINGS.

7-TREXLER
Special weather statement, Jun 27, 3:21 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT SUN JUN 27 2004

ALZ065>069-272121-
COFFEE AL-DALE AL-GENEVA AL-HENRY AL-HOUSTON AL-
321 PM EDT SUN JUN 27 2004

...STRONG STORMS APPROACHING SOUTHEAST ALABAMA...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING EAST AT 30 MPH INTO SOUTHEAST
ALABAMA.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA
SIZED HAIL...INTENSE CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.

MAJ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 5:44 PM CDTSevere Thunderstorm WarningTAECoffee, Geneva31 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.